# SDR 2008UALA03328

- Difficulty date: June 12, 2008
- Submitted: July 1, 2008
- Operation: Air carrier
- Aircraft: N204UA
- Make and model: Boeing 777222
- Aircraft serial: 28713
- Aircraft time: 42,155 hours, 6,156 cycles
- Engine: Pwa PW4090
- Engine time: 44,885 hours, 6,821 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Surges
- Location: Right
- Stage of operation: CR
- How discovered: O
- Nature of condition: W, R
- Precautionary procedure: O

## Discrepancy

RIGHT ENGINE EXPERIENCED 2 INCIDENTS OF SURGE AS EVIDENCED BY POPPING NOISE AND RPM ROLLBACK FOLLOWED BY FULL RECOVERY.  PARAMETERS ARE NORMAL.  SURGE WAS NOT COMMENSURATE WITH THROTTLE MOVEMENT.  ALL FIM TROUBLESHOOTING, INCLUDING EXTENSIVE BOROSCOPE INSPECTION (BSI), REVEALED NO CONDITION TO ACCOUNT FOR THE SURGE. NO FAULT FOUND.SUSPECT WAKE TURBULENCE ENCOUNTER.  MM BLENDED SOME VERY MINOR HPC BLADE DAMAGE FOUND DURING BSI. THIS DAMAGE WAS NOT SUFFICIENT TO CAUSE ENGINE SURGE AND COULD HAVE CONTINUED IN SERVICE WITHOUT BLENDING.  THE PROBLEM DID NOT REOCCUR.
